MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000J
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.The provided picture showed that the core had fractured along with elongation of the coil.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and findings on lot history records review, it was presumed that tensile stress generated during removal had likely contributed to fracture of the core as well as elongation of the coil.With the guide wire being trapped by the spasmed vessel, the applied stress would localize and therefore exceed the product design limit.It was conclude that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] breakage of the guide wire.
 
Event or Problem Description
It was reported that the patient experienced vasospasm during a percutaneous coronary intervention (pci) of the right coronary artery (rca), causing a myocardial infarction (mi).An asahi prowater guide wire became trapped when the vessel spasmed, difficulty was noted when attempting to remove the wire from the spasmed vessel, and upon removal it was noted that the distal portion of the wire (spring coil) became elongated.The patient suffered a mi during the procedure but survived and is stable and discharged after treatment.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11662824
Report Number3003775027-2021-00073
Device Sequence Number3128484
Product Code DQX
UDI-Device Identifier04547327056182
UDI-Public(01)04547327056182(17)230630(10)200709A58A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberAGH146000J
Device Lot Number200709A58A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight68